×

zbMATH — the first resource for mathematics

High-order schemes and entropy condition for nonlinear hyperbolic systems of conservation laws. (English) Zbl 0644.65058
Diese Arbeit befaßt sich mit einer systematischen Konstruktion expliziter Differenzenverfahren 2. Ordnung für Systeme quasilinearer hyperbolischer Erhaltungsgleichungen in einer Raumdimension. Für numerische Schemata solcher Probleme werden im 1. Abschnitt einige grundlegende Besonderheiten - insbesondere die Konsistenz zur Entropie- Bedingung - aufgelistet.
Im 2. Abschnitt werden Beispiele solcher Schemata gebracht und für den skalaren Fall die TVD-Eigenschaft untersucht. Der 3. Abschnitt ist dann der Konstruktion der oben erwähnten Verfahren 2. Ordnung gewidmet. Es wird ferner gezeigt, daß die Näherungslösungen für verschwindende Schrittweiten gegen schwache Entropie-Lösungen des Ausgangssystems konvergieren.
In Abschnitt 4 wird ein TVD-Schema von A. Harten [J. Comput. Phys. 49, 357-393 (1983; Zbl 0565.65050)] untersucht: Durch eine leichte Modifikation dieses Schemas kann man für die Grenzlösungen die Entropie-Bedingungen erzwingen. Im letzten Abschnitt werden numerische Experimente gebracht.
Reviewer: F.v.Finckenstein

MSC:
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35L65 Hyperbolic conservation laws
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] D. L. Book, J. P. Boris & K. Hain, ”Flux corrected transport. II,” J. Comput. Phys., v. 18, 1975, pp. 248-283. · Zbl 0306.76004
[2] Ronald J. DiPerna, Uniqueness of solutions to hyperbolic conservation laws, Indiana Univ. Math. J. 28 (1979), no. 1, 137 – 188. · Zbl 0409.35057 · doi:10.1512/iumj.1979.28.28011 · doi.org
[3] Ami Harten, High resolution schemes for hyperbolic conservation laws, J. Comput. Phys. 49 (1983), no. 3, 357 – 393. · Zbl 0565.65050 · doi:10.1016/0021-9991(83)90136-5 · doi.org
[4] Amiram Harten and Peter D. Lax, A random choice finite difference scheme for hyperbolic conservation laws, SIAM J. Numer. Anal. 18 (1981), no. 2, 289 – 315. · Zbl 0467.65038 · doi:10.1137/0718021 · doi.org
[5] A. Harten, P. D. Lax & B. Van-Leer, Upstream Differencing and Godunov Type Schemes for Hyperbolic Conservation Laws, ICASE, 82-5. · Zbl 0565.65051
[6] A. Harten, J. M. Hyman, and P. D. Lax, On finite-difference approximations and entropy conditions for shocks, Comm. Pure Appl. Math. 29 (1976), no. 3, 297 – 322. With an appendix by B. Keyfitz. · Zbl 0351.76070 · doi:10.1002/cpa.3160290305 · doi.org
[7] Peter Lax, Shock waves and entropy, Contributions to nonlinear functional analysis (Proc. Sympos., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1971) Academic Press, New York, 1971, pp. 603 – 634. · Zbl 0268.35014
[8] A. Y. le Roux, Numerical stability for some equations of gas dynamics, Math. Comp. 37 (1981), no. 156, 307 – 320. · Zbl 0537.76042
[9] A. Y. LeRoux and P. Quesseveur, Convergence of an antidiffusion Lagrange-Euler scheme for quasilinear equations, SIAM J. Numer. Anal. 21 (1984), no. 5, 985 – 994. · Zbl 0565.65053 · doi:10.1137/0721061 · doi.org
[10] Andrew Majda and Stanley Osher, A systematic approach for correcting nonlinear instabilities. The Lax-Wendroff scheme for scalar conservation laws, Numer. Math. 30 (1978), no. 4, 429 – 452. · Zbl 0368.65048 · doi:10.1007/BF01398510 · doi.org
[11] S. Osher & S. Chakravarthy, High Resolution Schemes and the Entropy Condition, ICASE 83-49. · Zbl 0556.65074
[12] E. Tadmor, Numerical Viscosity and the Entropy Condition for Conservative Difference Schemes, ICASE 83-20. · Zbl 0587.65058
[13] Eitan Tadmor, The large-time behavior of the scalar, genuinely nonlinear Lax-Friedrichs scheme, Math. Comp. 43 (1984), no. 168, 353 – 368. · Zbl 0598.65067
[14] J.-P. Vila, Simplified Godunov schemes for 2\times 2 systems of conservation laws, SIAM J. Numer. Anal. 23 (1986), no. 6, 1173 – 1192. · Zbl 0623.65091 · doi:10.1137/0723079 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.